Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 60, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2006, 5:59 PM CDT for Grant County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 25, 2006, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Grant County, WI
The radar
The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 252259 SVRARX WIC043-252330- /O.NEW.KARX.SV.W.0060.060625T2259Z-060625T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 559 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRANT COUNTY IN SOUTHWEST WISCONSIN... * UNTIL 630 PM CDT * AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LANCASTER...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNION AROUND 605 PM... ELLENBORO AND LANCASTER MUNICIPAL AIRPORT AROUND 625 PM... ROCKVILLE AND CORNELIA AROUND 630 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4292 9050 4291 9075 4267 9075 4267 9049 $$ 04
3 follow-up statements
000 WWUS53 KARX 252312 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 612 PM CDT SUN JUN 25 2006 WIC043-252330- /O.CON.KARX.SV.W.0060.000000T0000Z-060625T2330Z/ GRANT WI- 612 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL GRANT COUNTY... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ELLENBORO...OR NEAR LANCASTER...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ELLENBORO AND LANCASTER MUNICIPAL AIRPORT AROUND 620 PM... ROCKVILLE AND CORNELIA AROUND 630 PM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4292 9050 4291 9075 4267 9075 4267 9049 $$ 04
000 WWUS53 KARX 252321 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 622 PM CDT SUN JUN 25 2006 WIC043-252330- /O.CON.KARX.SV.W.0060.000000T0000Z-060625T2330Z/ GRANT WI- 622 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL GRANT COUNTY... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ELLENBORO...OR 6 MILES NORTHWEST OF PLATTEVILLE...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CORNELIA AND ROCKVILLE AROUND 630 PM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4292 9050 4291 9075 4267 9075 4267 9049 $$ 04
000 WWUS53 KARX 252328 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 627 PM CDT SUN JUN 25 2006 WIC043-252337- /O.EXP.KARX.SV.W.0060.000000T0000Z-060625T2330Z/ GRANT WI- 627 PM CDT SUN JUN 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY EXPIRES AT 630 PM CDT... PEA SIZED HAIL WAS REPORTED IN LANCASTER AT 620 PM. TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4292 9050 4291 9075 4267 9075 4267 9049 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:55 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 2:55 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 255 PM CDT SUN JUN 25 2006 .SHORT TERM...THROUGH WEDNESDAY NIGHT FORECAST CONCERNS WERE PRIMARILY FOCUSED ON PRECIPITATION CHANCES TONIGHT THROUGH MONDAY...THEN AGAIN FOR TUESDAY AND WEDNESDAY AS YET ANOTHER CLOSED 500MB LOW DROPS SOUTHWARD FROM CANADA. AFTERNOON WATER VAPOR IMAGERY INDICATED CLOSED 500MB LOW NEAR THE WI...MN...IOWA BORDER AREA. MEASURED RAINFALL AMOUNTS FROM 12Z-18Z TODAY AT THE LA CROSSE NWS OFFICE TOTALED 2.03 INCHES. RADAR INDICATED ADDITIONAL CONVECTION IN AREAS EAST AND SOUTH OF KLSE... MOVING SLOWLY WESTWARD. THESE STORMS WILL NEED TO BE MONITORED FOR LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE RUNOFF PROBLEMS... ESPECIALLY IN URBAN AREAS. DISTINCT DEFORMATION PRECIPITATION ZONE WRAPPED NORTH OF THE LOW... WITH PRONOUNCED DRY SLOT NOSING INTO NORTHERN IL AND SOUTHERN WI... WHERE CONVECTION DEVELOPED IN AXIS OF INSTABILITY. VISIBLE SATELLITE IMAGERY INDICATED SHARP NORTHERN EDGE TO THE CLOUD SHIELD FROM NORTHERN WI INTO SOUTHWEST MN. WATER VAPOR IMAGERY ALSO SHOWED NEXT WAVE ADVANCING INTO NORTHERN PARTS OF SASKATCHEWAN AND MANITOBA. 12Z 25JUN06 MODELS INITIALIZED WELL. GFS...ECMWF...UKMET AND WRF WERE FAIRLY SIMILAR IN EVOLUTION OF ANOTHER MID LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY TUESDAY INTO WEDNESDAY. THE WRF WAS AN OUTLIER IN THAT IT DID NOT SUPPORT A CLOSED 500MB LOW DROPPING ACROSS THE REGION...AS DID THE OTHER MODELS. AS A RESULT...THERE WERE DIFFERENCES WITH PROGRESSION OF WEAK SURFACE COLD FRONT ON TUESDAY... ALONG WITH QPF TUESDAY AND WEDNESDAY. AS PREVIOUS FORECASTER MENTIONED...ENSEMBLES HAVE FAVORED GFS AND EUROPEAN MODEL SOLUTIONS AND THIS WAS ALSO THE CASE TODAY. TONIGHT...MODELS INDICATED 500MB LOW WILL NOT BE IN ANY HURRY...AS IT GRADUALLY SINKS SOUTHWARD. RAINFALL EXPECTED TO LINGER INTO TONIGHT...SO INCREASED RAIN PROBABILITIES GENERALLY IN AREAS SOUTH OF INTERSTATE 90. MUCAPE VALUES OF 1000-1500 J/KG BENEATH MID LEVEL CIRCULATION EXPECTED INTO THE EARLY EVENING AND SLOW MOVEMENT OF CONVECTION...SUGGEST LOCALLY HEAVY RAINFALL POTENTIAL THIS EVENING. CHOSE TO MENTION THIS IN APPROPRIATE ZONES...GENERALLY ALONG AND SOUTH OF A LINE FROM KDLL...KLSE...KFKA...TO KCCY. MONDAY...IN SPITE OF UPPER LEVEL LOW CONTINUING TO SINK SOUTHWARD... PROXIMITY OF SYSTEM STILL WARRANTS RAIN PROBABILITIES IN THE CHANCE CATEGORY IN AREAS EAST AND SOUTH OF KLSE. THERMODYNAMIC ENVIRONMENT SUPPORTS THIS IDEA WITH T-Q INDICES OF 16C-18C...AS WELL AS STEEP LAPSE RATES REACHING 8-9C/KM. IN FACT...WRF SUGGESTS A WESTWARD AND NORTHWARD EXPANSION OF RAIN PROBABILITIES MAY BE WARRANTED. AT THIS TIME...OPTED TO MAINTAIN AREAL EXTENT OF RAIN CHANCE AS IN CURRENT DATA BASE...BUT EXTENDED INTO THE AFTERNOON. TUESDAY INTO WEDNESDAY...NEXT MID LEVEL TROUGH AND ASSOCIATED COLD POOL ALOFT ANTICIPATED TO ADVANCE SOUTHWARD INTO THE UPPER MISSISSIPPI VALLEY. T-Q INDICES OF 16C-18C AND STEEP LAPSE RATES OF 8-9C/KM SUGGEST A FAVORABLE ENVIRONMENT FOR CONVECTION. EXCEPT FOR INCLUDING SMALL RAIN CHANCE AFTER 06Z 27JUN06 IN NORTHERN AND WESTERN MOST SECTIONS OF THE FORECAST AREA...WE HAVE MAINTAINED TIMING AND RAIN PROBABILITIES AS IN CURRENT DATA BASE. .LONG TERM...THURSDAY THROUGH SUNDAY THURSDAY...DECENT MODEL CONSENSUS BETWEEN GFS AND ECMWF SUGGESTS THE UPPER LEVEL TROUGH SHOULD HAVE SHIFTED FURTHER EASTWARD INTO LOWER GREAT LAKES. THEREFORE...MEDIUM FORECAST CONFIDENCE SUPPORTS LEAVING DRY CONDITIONS AS IN CURRENT DATA BASE. FRIDAY INTO SUNDAY...GFS AND ECMWF HAD SIGNIFICANT VARIABILITY WITH THEIR SOLUTIONS OF UPPER LEVEL AND SURFACE FEATURES. GFS SUPPORTS A MUCH MORE AMPLIFIED 500MB PATTERN THAN ECMWF...WITH CLOSED LOW REMAINING SITUATED OVER THE GREAT LAKES. ON THE OTHER HAND...ECMWF SUGGESTS A PROGRESSIVE NORTHWEST FLOW. DUE TO HIGH VARIABILITY IN THE MODEL SOLUTIONS...FORECAST CONFIDENCE WAS LOW. THUS...NO CHANGES WERE MADE TO EXTENDED OUTLOOK IN THIS TIME FRAME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
Hazardous weather outlook, Jun 25, 1:35 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 135 PM CDT SUN JUN 25 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 135 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED FOR THIS AFTERNOON AND TONIGHT...MAINLY SOUTH OF A BLACK RIVER FALLS WISCONSIN TO ROCHESTER MINNESOTA LINE. THE INSTABILITY AND WIND PROFILES ARE WEAK THOUGH...AND SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...SOME SMALL HAIL WILL STILL BE POSSIBLE WITH THE STRONGER STORMS ACROSS FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA. IN ADDITION...A GOOD MOISTURE FEED INTO THE STORMS...WHICH ARE ROTATING SLOWLY AROUND AN AREA OF LOW PRESSURE OVER SOUTHWEST WISCONSIN...COULD LEAD TO APPRECIABLE RAINFALL IN SOME LOCATIONS. AS RESULT...LOCALIZED FLOODING AND PONDING OF WATER ON AREA ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. THIS WILL DRAG A WEAK FRONTAL BOUNDARY ACROSS THE AREA RESULTING IN A CHANCE FOR THUNDERSTORMS. AT THIS TIME IT LOOKS AS THOUGH THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/RABERDING
In the hours before
Local storm report, Jun 25, 4:34 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
434 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 N GAYS MILLS 43.36N 90.85W
06/25/2006 E0.88 INCH CRAWFORD WI LAW ENFORCEMENT
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:18 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 32 min |
| Jun 25, 2:50 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 44 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.